While the systemic effects of testosterone are both expected and desired in both trans men and female body builders, they are generally undesirable for most women. Thus, one of the most pressing questions is whether the clitoris can be enlarged without causing other unwanted virilizing effects. To reduce side effects, many women attempt local topical administration. Anecdotal evidence suggests that DHT ( Dihydrotestosterone ), a very potent androgen, can effectively be used for this purpose with minimal side effects. No scientific studies have confirmed this effect in female anatomy, but research targeting the treatment of micropenis has found that local application of DHT is very effective at stimulating penile growth in microphalli.  Due to the biological similarity between penile and clitoral tissue, significant growth of the clitoris is likely. Unlike testosterone, DHT can not be converted into the estrogen estradiol and is thus ideal for generating purely androgenic effects. Topical administration of DHT is a well known treatment for clitoral growth in the trans male community. 
The partition coefficient of the ester in question is important because is effects how long the drug itself stays in the system. If the testosterone transfers too quickly from the oil to the blood, the result is a sudden spike in testosterone which then rapidly drops once the dose has been used up. In the example of free testosterone injected into the muscle from a water suspension (as in Aquiviron, mentioned above), the testosterone is essentially immediately available to the bloodstream due to its low partition coefficient, and thus there is an immediate spike of testosterone which is used up quickly in the body.
My brother has been compounding my hormones since 2000. I just saw a doctor who ordered blood tests to check my hormone levels, primarily because my hair won't stop falling out. The doctor's office faxed the results to my brother and she had prescribed testosterone cream on the labia. I didn't like that answer and now the doctor is in Australia until mid January. The way my brother explained it is that the testosterone will increase the libido, it will build up muscle tissue and do several other positive things. It is not dangerous to apply to the labia. I am going to call the office and ask that another physician explain the results to me. Compounding HRT is the way to go. The pharmacist can closely duplicate the hormones naturally produced in your body when menopause causes them to produce less.